Alert archive / Missouri / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 187, NWS St. Louis, MO

August 7, 1999Moniteau County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 7, 1999, 10:58 PM CDT for Moniteau County, Missouri. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 1999, 10:58 PM CDT (03:58 UTC)
Expired
Aug 8, 1999, 12:00 AM CDT
In force
62 min
Issued by
NWS St. Louis, MO
Area
Whole counties

County Moniteau County, MO

The radar

The Pleasant Hill radar (KEAX), 147 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1999-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 719 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1999-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
719 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
2377 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSTL 080359 RRA
SVRSTL
MOC135-080500-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1058 PM CDT SAT AUG 7 1999

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONITEAU COUNTY IN CENTRAL MISSOURI

* UNTIL 1200 AM CDT

* AT 1057 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM JUST NORTHWEST OF TIPTON... MOVING EAST-
  SOUTHEAST AT 30 MPH.

* LOCATIONS THAT WILL BE AFFECTED...
  TIPTON
  CALIFORNIA
  JAMESTOWN

THIS STORM HAS PRODUCED WINDS OF 65 MPH.

THE PRIMARY SEVERE WEATHER THREAT IS DAMAGING WINDS. MOVE QUICKLY
TO A STURDY BUILDING AND STAY AWAY FROM DOORS AND WINDBOWS.

TRUETT/RP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 1:45 PM CDT, 9 hours 13 minutes earlier.

Area forecast discussion, Aug 7, 1:45 PM CDT, 9 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
145 PM CDT SAT AUG 7 1999

SATL LOOP SHOWS TOPS HV BEEN COOLG SINCE ABT 17Z ACRS E CNTRL MO WITH
SUM MUCH NEEDED RN ACRS RGN.  MCS CONTS TO ROLL ESEWD WITH HVIEST PCPN
JST SE OF METRO AREA.  SANGSTER CHART FM LT MRNG SHOWED FAIRLY DECENT
LOW LVL INFLOW WITH 25 KTS FM SW INTO NE MO.  ADAP WOOD SUGGST LN OF
TRW WILL CONT TO ROLL ACRS SRN PTN OF AREA THIS AFTN WITH FAIRLY DECENT
MSTR CNVGC ACRS NW MO/NE KS AHD OF FNT.  MCS TOOK THE STARCH OUT ACRS
MUCH OF N AND CNTRL MO SO MAY BE AWHILE BFR DVLPMNT OCCURS.

WILL FOLLOW TREND OF ETA LOW LVL MSTR CNVGC OVRNGT AS WELL REMEMBER BIG
BUST WITH CD FNT IN LT JULY.  AT MIDN, ETA FCSTS DECENT LOW LVL MSTR
CNVGC ACRS SRN THIRD OF MO WHILE NGM FCSTS TREEMENDUS MSTR CNVGC FM
CNTRL IL ACRS NRN OZARKS.  ETA WAS RIGHT IN JULY.

.STL...NONE

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 11:19 PM CDTSevere Thunderstorm WarningLSXSaint Charles51 min
Aug 7, 11:31 PM CDTSevere Thunderstorm WarningLSXCole64 min
Aug 8, 12:05 AM CDTSevere Thunderstorm WarningLSXOsage65 min
Aug 8, 12:15 AM CDTSevere Thunderstorm WarningLSXCrawford, Gasconade65 min
Aug 8, 12:40 AM CDTSevere Thunderstorm WarningLSXFranklin, Warren50 min
Aug 8, 12:53 AM CDTSevere Thunderstorm WarningLSXMontgomery32 min
Aug 8, 1:10 AM CDTFlash Flood WarningLSXCrawford, Washington5 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.